You are not currently logged in.
Access JSTOR through your library or other institution:
Uniqueness of a Nonmonotone Free Boundary Problem
C. Y. Chan
SIAM Journal on Applied Mathematics
Vol. 20, No. 2 (Mar., 1971), pp. 189-194
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2099920
Page Count: 6
You can always find the topics here!Topics: Uniqueness, Boundary conditions, Mathematical theorems, Liquids, Strong maximum principle, Free boundaries, Mathematics, Solids, Melting
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
A finite slab of solid is in contact with its liquid of finite length. Heat is taken away from the free end of the solid while temperature is prescribed at the free end of the liquid which is removed at an arbitrary rate. The solution of this nonmonotone free boundary problem is shown to be unique by construction through the use of the comparison lemmas. The cases when initially only one phase is present are also established. Other types of boundary conditions are also considered.
SIAM Journal on Applied Mathematics © 1971 Society for Industrial and Applied Mathematics